MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRIA SOFT; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION TRIA SOFT; STENT, URETERAL
Model Number M0061903220
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imdrf a0501 captures the reportable investigation results of stent shaft break.: the tria ureteral stent has been returned and during inspection it was found that the shaft of the stent was detached with the suture hole and the bladder coil tip were found torn.Moreover, the suture returned cut and the positioner did not return.The reported event of coil detachment was not confirmed.However, the stent was found with the shaft detached.It is possible to conclude that this issue could be caused by the suture was not gently pulled out and consequently affects the performance of the device.The instructions for use contains detailed device information and instructions for the device use.Therefore, all compiled information on this investigation determines that the most probable cause is failure to follow instructions since problems traced to the user not following the manufacturer's instructions.
 
Event or Problem Description
It was reported that during the ureteroscopy preparation, while the device was still outside the patient, it was noticed that the coil of the tria soft ureteral stent was detached when the suture was removed.The procedure was completed using another of the same device.There were no patient complications reported.
 
Event or Problem Description
It was reported that during preparation, outside the patient, it was noticed that the coil of the stent was detached when the suture was removed.The procedure was completed using another of the same device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Block h6: imdrf a0501 captures the reportable investigation results of stent shaft break.Block h11: the tria ureteral stent has been returned and during inspection it was found that the shaft of the stent was detached with the suture hole and the bladder coil tip were found torn.Moreover, the suture returned cut and the positioner did not return.The reported event of coil detachment was not confirmed.However, the stent was found with the shaft detached.It is possible to conclude that this issue could be caused by the suture was not gently pulled out and consequently affects the performance of the device.The instructions for use contains detailed device information and instructions for the device use.Therefore, all compiled information on this investigation determines that the most probable cause is failure to follow instructions since problems traced to the user not following the manufacturer's instructions.The labeling review found evidence to suggest that the device was used in a manner inconsistent with the labelled indications.Remove retrieval line by holding the knot, cutting one strand, and while holding the knot, gently pull on the retrieval line.The guidewire is then removed, stabilizing the stent with positioner.However, was found with the shaft detached, and also the suture hole and the bladder coil tip were found torn.Additionally, the suture returned cut and loaded.These failures could be evidence that the suture was not gently pulled out.The indication for use, contains detailed device information and instructions for the device use and there is no evidence that there is any issue with translation, wording, or graphics of the ifu or labeling information.

Brand Name
TRIA SOFT
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20907077
Report Number2124215-2024-78138
Device Sequence Number21120982
Product Code FAD
UDI-Device Identifier08714729959892
UDI-Public08714729959892
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K191609
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061903220
Device Catalogue Number1983-02
Device Lot Number0033243377
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer02/24/2025
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale